Louisiana, 2004

Damaging Wind in Louisiana, August 28, 2004

August 28, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 28, 2:44 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 28, 2:44 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT SAT AUG 28 2004

.DISCUSSION...

HAVE LOWERED AND RELOWERED POPS FOR TONIGHT...AS OUTFLOW BOUNDARY
HAS APPEARED TO SCOUR OUT MUCH OF AREA. FRONT IS STILL TO COME...AND
POPS ARE AREA WIDE WITH LOWEST NORTHWEST TONIGHT. MAINTAINING
SCATTERED POPS CENTRAL AND SOUTH SUNDAY WITH PRESENCE OF FRONTAL
BOUNDARY. STILL LOOKS TO BE DRY MONDAY...AND HOLDING DRY TIL
THURSDAY. KEEPING AN EYE OUT FOR FRANCES AS SHE MAY OR MAY NOT
AFFECT THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  89  68  90 /  30  30   0   0
MLU  73  89  68  89 /  50  50   0   0
TXK  71  90  67  90 /  20   0   0   0
TYR  71  90  67  90 /  30  30   0   0
LFK  73  90  68  90 /  50  50  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

17
Hazardous weather outlook, Aug 28, 11:00 AM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT AUG 28 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT AUG 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT
MOVING SOUTHEAST INTO THE REGION THIS AFTERNOON AND TONIGHT. A FEW
OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS...
MAINLY THIS AFTERNOON AND EVENING. HOWEVER...WIDESPREAD SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MAINLY SOUTHERN
AREAS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA ON SUNDAY. AGAIN...
SOME OF THESE THUNDERSTORMS COULD BE STRONG IN INTENSITY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED TODAY OR TONIGHT.

The radar

The Shreveport radar (KSHV), 48 km away, was scanning. The volume nearest the first event began at 00:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, De Soto

When
August 28, 6:40 PM CST
Where
De Soto County, Mansfield
Measured
55 kt (63 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
32.033, -93.717

Trees blown onto power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413134.